Texas, 2022Wildfire in Texas, July 26 to 27, 2022
July 26 to 27, 2022 · NWS BRO · 1 event in 1 county or zone
Conditions remained favorable for wildfire spread in late July thanks to hot temperatures, low relative humidity, and breezy to gusty southeasterly winds. The El Pasture Wildfire in northern Jim Hogg County ignited on July 26th around 5:27PM CDT and continued until 6:38PM CDT on July 27th when it was announced it was 100 percent contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Conditions remained favorable for wildfire spread in late July thanks to hot temperatures, low relative humidity, and breezy to gusty southeasterly winds. The El Pasture Wildfire in northern Jim Hogg County ignited on July 26th around 5:27PM CDT and continued until 6:38PM CDT on July 27th when it was announced it was 100 percent contained. The fire consumed a total of 395 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 26, 1:41 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 1:41 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
241 PM CDT Tue Jul 26 2022
.SHORT TERM (Now through Wednesday Night): A mix of scattered low
clouds and a few mid and upper clouds are in the area this afternoon
with moderate southeast breezes gusting to 25 mph. A few showers are
developing along the afternoon sea breeze. Skies should go mostly
clear tonight with light southeast winds. Low temps will range from
75 to 80 degrees.
The broad, 594 dam mid-level ridge elongated across the Southern
CONUS will stretch from North Texas to the Southeastern seaboard. An
inverted 500 mb trough/weakness will track west across the Gulf,
triggering marine convection as it goes, and where the best 700 mb
omega will be concentrated tonight into Wednesday. The trough will
swing into South Texas Wednesday and Wednesday night. Deeper
moisture and remaining instability will permit an enhanced sea
breeze to develop on Wednesday, with isolated to scattered showers
and a few modest thunderstorms. Rain accumulations for Wednesday
look meager; however, stronger cells could muster a few tenths of an
inch of rain in spots.
Near to slightly above normal summer time temps will be the rule.
Daytime mercury readings from the lower 90s east (upper 80s at the
beaches) to a few degrees above the century mark in Starr and Zapata
Counties will prevail. Heat index values will top out from 102 to
107 degrees at the hottest areas out west Wednesday afternoon.
.LONG TERM (Thursday through Tuesday): Summertime heat and mostly
dry conditions are expected to continue into the long term period,
but a series of mid level inverted troughs will bring a slight
chance of rain, mostly offshore and along the sea breeze, late this
weekend into early next week.
The mid level ridge will start off elongated across the Southeast
and then early next week it will move westward and merge overhead
the Southern Plains with a ridge moving eastward across the
Southwest. The first inverted trough in the long term will move
westward across Deep South Texas Wednesday night into Thursday and
the second will move across Sunday into Monday. These somewhat
weak upper level features will help to enhance diurnal convection
late this week and then again late this weekend into early next
week, with the best chances on Sunday and Monday...but even then,
PoPs will only get up to about 20% along the sea breeze.
Another feature of interest in the long term is a plume of
Saharan dust that is projected to move into Deep South Texas on
Saturday and stick around through Sunday. This dust will likely
bring hazy skies and hinder shower or thunderstorm development on
Saturday, but will overall have a very minimal impact on Deep
South Texas.
Temperatures will be near or a few degrees below normal in the long
term and heat indices will reach 103 to 110 degrees most
afternoons. Even though this will feel quite hot, Heat Advisories
are not expected to be needed through the period.
&&
.MARINE: Now through Wednesday Night...Favorable marine
conditions with moderate to fresh southeast winds and moderate
seas will persist with high pressure in control. Breezy southeast
winds may develop Wednesday afternoon and early evening, with
possible small craft should exercise caution conditions. Isolated
showers and tstorms will be possible through the period, mainly
across the Gulf waters.
Thursday through Tuesday...Marine conditions will continue to be
fairly benign through the long term with moderate winds and seas
generally 1 to 3 feet building to 2 to 4 feet this weekend on the
lower Texas Gulf waters. Small Craft Advisories are not likely to
be needed through the period. With ample moisture over the
northwestern Gulf of Mexico and a series of upper level
disturbances, isolated showers and thunderstorms will be possible
on and off through early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 92 79 93 / 0 20 10 10
BROWNSVILLE 79 94 79 95 / 0 20 10 10
HARLINGEN 78 96 78 96 / 0 20 10 10
MCALLEN 78 98 79 99 / 0 20 10 10
RIO GRANDE CITY 78 100 78 101 / 0 10 10 10
SOUTH PADRE ISLAND 81 86 80 86 / 10 20 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term...54-BHM
Long Term...69-Farris
Hazardous weather outlook, Jul 26, 3:00 PM CST, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
400 PM CDT Tue Jul 26 2022
TXZ248>255-351-353>355-451-454-455-271100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
400 PM CDT Tue Jul 26 2022
This Hazardous Weather Outlook is for the Rio Grande Valley and
Deep South Texas.
.DAY ONE...This Evening and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated mid morning through early afternoon thunderstorms are
expected mainly east of IH-69C and west of the barrier islands
Wednesday and Thursday, and again Sunday and Monday. Occasional
lightning and a brief downpour are the primary threats.
At the beaches: A moderate south to north longshore current should
develop by Friday and continue into the weekend. The current could
move swimmers some distance to the north of their entry point.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-271100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
400 PM CDT Tue Jul 26 2022
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre along the Lower Texas coast.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated late night through early afternoon thunderstorms are
expected Wednesday and Thursday, with a bit more coverage possible
Sunday and Monday. Primary threats include occasional cloud to
water lightning and brief heavy rains reducing visibility below 3
nautical miles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
52/BSG
Wildfire, Jim Hogg
- When
- July 26, 4:27 PM CST to July 27, 5:38 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
The event known as the El Pasture Fire was estimated to have initiated around 5:27PM CDT on July 26th along Highway 285 about 7 miles east of Hebbronville. It burned until the evening of July 27th when it was announced to be 100 percent contained at 6:38PM CDT. This wildfire consumed a total of 394 acres. An Incident Report from the Texas A&M Forest Service along with a Facebook post by the Jim Hogg County Emergency Management was used a guide for the ignition time.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Missouri, July 26, 20222 deaths · $145 million · 7 events
- Damaging Winds and Lightning Strike in Virginia, July 26, 2022$50 million · 80 kt wind · 5 events
- Drought in South Dakota, July 26 to 31, 2022$53 million · 2 events
- Flash Flooding in Illinois, July 26, 2022$10 million · 4 events
- Hail in Nebraska, July 26, 2022$6.3 million · 2 in hail · 5 events
- Flash Flooding and Flooding in West Virginia, July 26 to 27, 2022$1.5 million · 10 events
- Flash Flooding in New Mexico, July 26, 2022$330,000 · 5 events
- Flash Flooding and Debris Flow in West Virginia, July 26 to 28, 2022$80,000 · 12 events
- Damaging Winds and Lightning Strike in Tennessee, July 26, 2022$57,000 · 56 kt wind · 7 events
- Damaging Winds in North Carolina, July 26, 2022$30,000 · 50 kt wind · 7 events
- Excessive Heat in Washington, July 26 to 31, 202219 events
- Flash Flooding and Flood in Colorado, July 26, 202274 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034186.